Doctor insights on:
Augmentin Es 600 Medication
My toddler is on augmentin es 600 for tonsilitis but developed a skin rash. Tomorrow is her last day of treatment. Do I stop treatment now?
Yes or No, but...: Yes or No, meaning it doesn't matter much in real life whether a person take 9 days of Augmentin instead of 10 days, because life is not that exact. The standard is 10 days in the US. More importantly, the doctor wants to hear about the rash or see the rash, to help decide whether or not it was an allergic reaction to Augmentin (it might not be)... to decide whether she is allergic to penicillins. ...Read more
How long does it take a ten day course of Augmentin 875-125 to leave your system? I finished the medication seven days ago.
Definitely out: The medication has quite a short half-life, which is why it is taken 2x a day- since the first dose in the morning wears away, then you need a second dose. Generally we think of 5x the half-life as a 'complete' elimination of the drug - so you are well beyond that... it would have been totally gone after a couple days. If you're having symptoms of some kind though, you should check with a doc. ...Read more
Antibiotic: Augmentin (amoxicillin and clavulanate) is a combination antibiotic, specifically a mix of Amoxicillin and clavulanic acid. Amoxicillin, as you might guess, is in the penicillin family. Clavulanic acid is a medication that works by inhibiting an enzyme called "penicillinase" or "beta-lactamase" that some bacteria produce that destroys penicillin-related drugs. So, clavulonic acid makes Amoxicillin work better in these bacteria. ...Read more
How long will side effects of augmentin (amoxicillin and clavulanate) last after finishing medication?
It depends: Which side effect are you referring to? Most will last only a short period of time. If diarrhea is the issue -if it persists need to see your doctor. ...Read more
I've taken two prescriptions for augmentin, (amoxicillin and clavulanate) qty 20 each. How long will the medication remain in my sytem?
Please tell me, could I take old augmentin (amoxicillin and clavulanate) medication for mononucleosis?
Why ever?: Mono is a viral infection that is not aided by antibiotics. Augmentin (amoxicillin and clavulanate) will also expose you to the risks of an antibiotic side effect, and with mono, a large percentage will break out in a measles like rash specific to Augmentin (amoxicillin and clavulanate) or Amoxicillin ingestion. ...Read more
My son is 5yo and 44 pounds. He is currently on Augmentin for an ear infx which is causing diarrhea. Any medication he can take before school?
Diarrhea: I don't recommend anti-diarrheal medicine for anyone and especially not children - they can have dystonic side effects. If he is having so many loose stools that he can't go to school, I would call your pediatrician and mention the unacceptable side effects. Meanwhile, bananas and rice, applesauce and toast are recommended to help with diarrhea. Good luck. ...Read more
I had wisdom tooth extraction and was prescribed Augmentin. During sex it smells like the medication. Is this normal?
Augmentin or BV?: Amoxicillin, the main ingredient in Augmentin, has a strong odor that is easily detected in the urine. Maybe it could appear in genital fluids. On the other hand, the main cause of vaginal odor after sex is bacterial vaginosis, overgrowth of vaginal bacteria. BV odor usually is described as fishy. If it continues after you have finished the antibiotic, best to see your doctor about it. Goodl luc ...Read more
I was put on cipro/flagyl for a very mild case of diverticulitis. They were horrible to take. So I was prescribed augmentin (amoxicillin and clavulanate) 875. I have anxiety about taking this medication, because of the other two.?
The combination: Of Ciprofloxacin and Flagyl can be hard on the stomach. It likely mostly the flagyl. Augmentin (amoxicillin and clavulanate) should be easier to tolerate. If you can focus your anxiety on the problems that occur without taking antibiotics it should change the focus. Good luck. ...Read more
I have been on medication for a sinus infection (augmentin) finished 10 days but now I'm in severe pain in my jaw, simple and cheek bone area. Help!
Toothache: Is the most common cause for orofacial pain. Sinus infection can cause a toothache — especially in the upper rear teeth, which are close to the sinuses. If you have a persistent jaw pain, first consult your dentist for an exam. The dentist needs to rule out dental causes for the pain, such as periodontal disease or dental abscesses/pulpitis. ...Read more
Good day please help my wife I was from the Doctor yesterday and they say my wife might have a stomach bug, however I suspect malaria because we went to Mpumalanga and she bad mosquito bites. They gave us medication, Augmentin which she take after 12?
? Malaria: Suggest get Full blood count with peripheral smear to be safe. ...Read more
Is it ok to take pain medication and vitamins such as zinc and magnesium while on antibiotics such as augmentin, (amoxicillin and clavulanate) clindamicin, or doxycycline?
No: Why are you taking 3 antibiotics??? Why take Zn or Mg??? Which "pain med"??? Other vitamins? There are few valid indications for supplimenting with metals other than iron and they may interfere with absorption of many things, especially antibiotics. ...Read more
Can I still take my food supplements like vit. C, E atc. While under medication? I'm taking co-amoxiclav augmentin (amoxicillin and clavulanate) now coz I have strep throat.
Should be ok:
Taken supplements can be taken with antibiotics. Be cautious with Vit E as it can occasionally lead to a thinning of the blood. Always inform your MD what supplements you are taking before starting any medications. A balanced diet often makes supplements unnecessary.
http://www. Drugs. Com/drug-interactions/multivitamin, vitamins. Html ...Read more
Had strep, took 500 augmentin for 8 days, 5 days later, came back, now taking 875 augmentin for 10 days, is it safe to take this much drugs so close?
You have to: You must eradicate the strep. Now sounds more like did not resolve the issue the first time. But if you really contract strep multiple times it is time to look at other options. Discuss with your doctor if this is the case ...Read more
Never: Never give a medication to a baby without the specific knowledge of the baby's doctor! ...Read more
Doctor prescribed Clindamyacin for strep, 1st Augmentin didn't work, worried about c diff, this drug has black box warning, on 4th day, should I stop?
A 22 year old female got tonsilitis. She is on a course of augmentin (amoxicillin and clavulanate). She felt an increase in heart beats. She is on noother drugs and has no other diseases. What should be done?
34 wks pregnant. Prescribed augmentin (amoxicillin and clavulanate) for sinus infection but read studies where this drug caused necrotizing enterocolitis. What should I do?
Switch antibiotics: Although there is an association of NEC with augmenting, the causality is not proven. Nevertheless, in your condition it is best to avoid. Azithromycin is a macrolide antibiotic, which are the second most commonly prescribed antibiotic group for the treatment of sinus infections, The common dosage of Zithromax for adults with sinus infections is one tablet of 500 milligrams per day for 3 days ...Read more
Can you take amoxicillin and clavulanate potassium when you have high blood pressure but not on medication for it?
Had a sinus/ear infection since 5/23. Was given azithromycin & augmentin, neither drug was effective. I am taking ceftin, (cefuroxime) is this more effective?
Sinusitis: Hello, you are being treated in an appropriate pathway. Personally, I recommend a quinolone antibiotic such as Levaquin (levofloxacin) or Avelox after failing the previous two antibiotics. I also add a steroid by mouth to this regimen. Allergy testing may be helpful. You have had ear infections as well. Finally a ct scan of your sinuses would help, especially if you fail another abx. Good luck. ...Read more
Bx said spongiotic dermatitis drug reaction likely. EM type rash only on extremities, hands/feet extreme itch and blisters several days after augmentin (amoxicillin and clavulanate). Never had allergy. Why such delayed reaction.?
Need allergy testing: Your body has to have an initial exposure to the drug to develop allergic reaction. This can take time to develop. The symptoms likely started after several doses and then escalated rapidly as your body increased the reaction. Also, this may be more of an adverse reaction to the med. Rather than allergy. You need allergy testing ...Read more
No: Augmenting or Clavuanic acid - Amoxicillin - is broad spectrum antibiotics. More common side effect is upset stomach, diarrhea. It is sealed to " killing" all the good bacteria " probiotics' from gut as well as " bad " bacteria causing infection. It is good to keep well hydrated and consume health diet - including fermented food as Yogurt, Kefir. If you have High BP it could be the reason. ...Read more
A few days: Allergic reactions to antibiotics are not common but it may happen. An IgE mediated reaction to a medication may usually present early and with hives and may need interventions such as medications. A late reaction to a medication (a few days later) that is non-IgE mediated will typically go away on its own once medication is stopped, but it may take another 24-72 hrs to resolve. ...Read more
It should not: Even if one of these produces an interference by one method, thc assays must be confirmed by another test using a different chemical principle if they are to have any consequences to the person. This isn't the place to talk about the wisdom of the marijuana laws or testing which may have adverse consequences. Good luck and I hope things work out for you. ...Read more